Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sums of squares in octonion algebras

Author: S. Pumplün
Journal: Proc. Amer. Math. Soc. 133 (2005), 3143-3152
MSC (2000): Primary 17A75; Secondary 11E25
Published electronically: May 4, 2005
MathSciNet review: 2160175
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sums of squares in composition algebras are investigated using methods from the theory of quadratic forms. For any integer $m\geq 1$ octonion algebras of level $2^m$ and of level $2^m+1$ are constructed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17A75, 11E25

Retrieve articles in all journals with MSC (2000): 17A75, 11E25

Additional Information

S. Pumplün
Affiliation: School of Mathematics, The University of Nottingham, University Park, Nottingham NG7 2RD, United Kingdom

Keywords: Composition algebras, quadratic algebras, level, sums of squares
Received by editor(s): December 9, 2002
Received by editor(s) in revised form: June 14, 2004
Published electronically: May 4, 2005
Communicated by: Lance W. Small
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.